Format

Send to

Choose Destination
Eur J Dermatol. 2013 Apr 1;23(2):135-41. doi: 10.1684/ejd.2012.1842.

Hypersensitivity and vaccines: an update.

Author information

1
Service de dermatologie, CHU Nancy, hôpitaux de Brabois, 6 rue du Morvan, 54500 Vandoeuvre-les-Nancy, France. a.barbaud@chu-nancy.fr

Abstract

Allergic reactions to vaccines can be classified as sensitivity to one of the vaccine components, pseudo-allergic reactions, often after hyperimmunization, and exacerbation of atopic symptoms or vasculitis. Pseudo-allergic reactions, some possibly due to hyperimmunization, are probably more common than true allergies. Atopic reactions should not be confused with the "flash" phenomenon, defined as an exacerbation of an allergic reaction due to a reduction in the allergic reactivity threshold following the vaccine injection. BCGitis occurs frequently, and for this reason, guidelines for Bacillus Calmette-Guérin (BCG) have been modified. The vaccine is now reserved for people at risk of exposure to Mycobacterium tuberculosis. This review provides an update on the vaccination modalities for people allergic to eggs, on the assessment that should be performed when a reaction occurs due to tetanus vaccination, on the urticaria after hepatitis vaccination, on an aluminum granuloma, which is more and more frequent in young children, and vasculitis after flu vaccination and BCGitis. The side effects associated with new, recently released vaccines, such as anti-influenza A H1N1 or anti-human papilloma virus (HPV) will also be presented.

KEYWORDS:

BCG; aluminum allergy; anti-flu vaccination; anti-influenza A H1N1 vaccination; egg allergy; hepatitis B vaccination-induced urticaria; vaccines; vasculitis; yellow fever vaccination

PMID:
23238161
DOI:
10.1684/ejd.2012.1842
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for John Libbey Eurotext
Loading ...
Support Center